Oregon, 2007

High Wind in Oregon, October 19, 2007

October 19, 2007 · NWS PQR · 1 event in 1 county or zone

One of the first wind events of the season brought strong winds and minor damage to the central coast.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PQR wrote it up.

One of the first wind events of the season brought strong winds and minor damage to the central coast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Oct 18, 8:00 PM PST, 5 hours 30 minutes earlier.

Area forecast discussion, Oct 18, 8:00 PM PST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
900 PM PDT THU OCT 18 2007

.SYNOPSIS...ANOTHER RATHER STRONG SYSTEM IS SPREADING RAIN INTO THE
FORECAST AREA. THAT WEATHER SYSTEM DOES NOT PACK THE PUNCH OF THE
DEEP LOW BROUGHT HIGH WINDS TODAY BUT IT COULD PRODUCE HIGH WIND
GUSTS ALONG THE NORTH AND CENTRAL OREGON COAST AND RAIN WILL CONTINUE
TONIGHT INTO EARLY FRIDAY...WITH LOWERING SNOW LEVELS IN THE CASCADES
BY FRIDAY AFTERNOON. THE ASSOCIATED COOL UPPER LOW WILL THEN SWING
THROUGH THE PACIFIC NORTHWEST FRIDAY NIGHT AND SATURDAY FOR COOL
SHOWERS AND ACCUMULATING SNOW IN THE MOUNTAINS. THE WEATHER WILL
QUIET DOWN BY LATE IN THE WEEKEND AND EARLY NEXT WEEK AS HIGH
PRESSURE ALOFT DEVELOPS OVER THE FORECAST AREA. WILLSON
&&

.SHORT TERM...SATELLITE IMAGERY SHOWS A JET AXIS AND PLUME OF
MOISTURE OFFSHORE OVER THE PACIFIC OCEAN SPREADING ALONG 40 N LAT AND
STREAMING INTO THE DEVELOPING FRONTAL SYSTEM THAT IS APPROACHING 130
WEST LONGITUDE. POTENTIAL STILL EXISTS FOR SOME HIGH WIND GUSTS ALONG
THE NORTH AND CENTRAL OREGON COAST WITH THIS DEVELOPING FRONT AND
WILL LEAVE THE HIGH WIND WARNING UP FOR THAT LOCATION. IF A LOW DOES
DEVELOP ALONG THE FRONT IT IS NOT EXPECTED TO BE VERY STRONG AND
SHOULD COME INLAND FAR ENOUGH SOUTH TO  PRECLUDE HIGH WIND GUSTS ON
THE SOUTH WASHINGTON COAST SO WILL DROP THE WARNING THERE. WILL LOWER
THE GUSTS TO LOW END HIGH WIND WARNING ON THE CENTRAL AND NORTH
OREGON COASTS WHICH WILL SEEM MINIMAL AFTER THE PRECEDING STRONG
WEATHER SYSTEM.  THE MODELS THE NEXT LOW PRESSURE SYSTEM THROUGH THE
AREA LATE TONIGHT AND FRIDAY MORNING. THIS FRONTAL SYSTEM IS STILL
LOOKING VERY WET WITH 1.6 TO 1.8 INCH PRECIPITABLE WATER FEEDING
ALONG THE MOIST PLUME INTO 42 N LAT AND 130 W LONG. THE FRONT WILL
MOVE INLAND TONIGHT AND NEAR THE CASCADES BY MORNING WITH COOLER AIR
SPREADING IN FOR SHOWERS BACK BEHIND THE FRONT. HAVE POSSIBLE
THUNDERSTORMS IN THE AFTERNOON AND EVENING AS WELL. SHOWERS WILL
CONTINUE FRIDAY NIGHT AND SATURDAY AS THE COOL UPPER LOW MOVES
ONSHORE AND THROUGH THE FORECAST AREA...WITH SOME THUNDERSTORMS
POSSIBLE STILL. SNOW LEVELS WILL DROP TO NEAR PASS LEVELS FRIDAY
AFTERNOON AND BELOW PASS ELEVATIONS FRIDAY NIGHT AND SATURDAY...AND
OROGRAPHICS AND ONSHORE FLOW ARE FAVORABLE TO SUPPORT ADVISORY
AMOUNTS CASCADES BEGINNING FRIDAY AFTERNOON AND CONTINUING INTO
FRIDAY NIGHT AND SATURDAY. WILL ISSUE A SNOW ADVISORY FOR THAT. NEXT
SYSTEM FOR SUNDAY IS WEAKER AND BRUSHES THE AREA...BUT WILL STILL
HAVE SOME CHANCE POPS THEN. WILLSON

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
SHOWERS ARE EXPECTED TO LINGER AT LEAST OVER THE MOUNTAINS SAT NIGHT
INTO SUN AS A RIDGE BEGINS TO BUILD OVER THE FORECAST AREA. MODELS
HAVE COME MORE IN LINE THE PAST COUPLE RUNS WITH THIS FEATURE. A FEW
SYSTEMS MAY RIDE OVER THE RIDGE AND KEEP A THREAT OF RAIN IN THE
NORTHERN HALF OF THE FORECAST AREA SUN NIGHT BEFORE STRENGTHENING
MON. LEFT THE FORECAST DRY FOR MON AND MON NIGHT AS THE RIDGE AXIS
PASSES OVER THE AREA. A TROUGH WILL DROP DOWN OUT OF THE GULF OF
ALASKA TO BRING THE THREAT OF RAIN BACK TO THE FORECAST AREA BY MID
WEEK NEXT WEEK. BROWN
&&

.AVIATION...AN APPROACHING LOW PRESSURE AND FRONT WILL MOVE TO THE
CASCADES BY DAYBREAK FRIDAY. AREAS OF MVFR COAST AND SOUTHERN
VALLEYS WILL BECOME WIDESPREAD OVER MOST OF THE AREA OVERNIGHT WITH
LOCAL IFR CONDITIONS COAST AND COLUMBIA GORGE. MVFR CONDITIONS COAST
NORTH AND NEAR CASCADES FRIDAY MORNING WILL BECOME VFR BY MIDDAY.
INCREASING SHOWERS FRIDAY AFTERNOON WILL RETURN AREAS OF MVFR
CONDITIONS TO THE AREA.

KPDX AND APPROACHES...POCKETS OF MVFR OVER THE APPROACHES TO KPDX
WILL BECOME WIDESPREAD MVFR DURING THE NEXT FEW HOURS. MVFR
CONDITIONS WILL CONTINUE INTO FRIDAY MORNING BEFORE VFR RETURNS TO
KPDX AREA BY LATE MORNING.

.MARINE...A DEVELOPING LOW PRESSURE OFF THE SOUTHERN OREGON COAST
WILL MOVE ASHORE EARLY FRIDAY MORNING NEAR TILLAMOOK. GALE
CONDITIONS WILL DEVELOP SOUTH OF THE LOW PRESSURE WITH LIGHTER WINDS
NORTH. SMALL CRAFT WINDS WILL COVER THE WATERS ON FRIDAY. SEAS WILL
REMAIN ABOVE 10 FEET THROUGH FRIDAY.

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
WA/OR...HIGH WIND WARNING SOUTH WASHINGTON AND NORTH AND CENTRAL
          OREGON COASTS MIDNIGHT UNTIL 8 AM FRIDAY.
        GALE WARNING CAPE FALCON TO FLORENCE TONIGHT.
        SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THROUGH
         FRIDAY.
        SNOW ADVISORY NORTH AND CENTRAL OREGON CASCADES
         NOON FRIDAY THOUGH 4 PM SATURDAY

&&

.PRELIMINARY POINT POPS (PROBABILITY OF MEASURABLE PRECIPITATION)
AST ++9844  PDX ++8843  SLE ++8843  EUG ++8842

MORE WEATHER INFORMATION ONLINE AT...
http://weather.gov/portland

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Oct 18, 5:04 AM PST, 20 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
604 AM PDT THU OCT 18 2007

ORZ001-002-WAZ021-191315-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
604 AM PDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
HIGH WINDS ARE POSSIBLE TODAY. REFER TO THE LATEST
WEATHER MESSAGE (PDXNPWPQR) FOR DETAILS. HIGH SURF ADVISORY
FOR TODAY AND TONIGHT...REFER TO THE LATEST WEATHER MESSAGE
(PDXCFWPQR)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HIGH WINDS ARE POSSIBLE AGAIN ON FRIDAY. REFER
TO THE LATEST FORECAST (PDXZFPPQR) FOR DETAILS. HIGH SURF IS A
POSSIBILITY FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF WIND ARE ENCOURAGED TODAY.

ORZ003-004-WAZ020-191315-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS-
604 AM PDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
HIGH WINDS ARE POSSIBLE TODAY. REFER TO THE LATEST
WEATHER MESSAGE (PDXNPWPQR) FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF WIND ARE ENCOURAGED TODAY.

ORZ005>007-WAZ022-039-191315-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-
604 AM PDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
HIGH WINDS ARE POSSIBLE TODAY. REFER TO THE LATEST
WEATHER MESSAGE (PDXNPWPQR) FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF WIND ARE ENCOURAGED TODAY.

ORZ008>010-012-014-WAZ023-040-191315-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-UPPER HOOD RIVER VALLEY-
SOUTH WASHINGTON CASCADE FOOTHILLS-
604 AM PDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.

ORZ011-013-WAZ019-191315-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
604 AM PDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SIGNIFICANT SNOWFALL IS POSSIBLE LATE IN THE WEEK...FRIDAY AND
SATURDAY. REFER TO THE LASTEST ZONE FORECAST (PDXZFPPQR) FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.

PZZ250-255-270-275-191315-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
604 AM PDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
STORM FORCE WINDS ARE POSSIBLE TODAY. REFER TO THE LATEST COASTAL
WATERS FORECAST (PDXCWFPQR)FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.

Event by event

1 high wind. Local standard time, as filed.

High Wind, Central Oregon Coast

When
October 19, 1:30 AM PST to 8:00 AM PST
Where
Central Oregon Coast forecast zone
Measured
38 kt (44 mph) measured sustained
Reported by
Coast Guard

Sustained winds of 44 mph were recorded in Florence.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, October 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113806.